Alert archive / Minnesota / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 262, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at May 29, 2004, 10:16 PM CDT for Rock County, Minnesota. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2004, 10:16 PM CDT (03:16 UTC)
- Expired
- May 29, 2004, 10:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
County Rock County, MN
The radar
The Sioux Falls radar (KFSD), 42 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 3.3 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2181 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1118 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 12.3
The text
As transmitted, in the capitals the NWS used until 2016.
694
WUUS53 KFSD 300316
SVRFSD
MNC133-300345-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1016 PM CDT SAT MAY 29 2004
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ROCK COUNTY IN SOUTHWEST MINNESOTA
* UNTIL 1045 PM CDT
* AT 1011 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 12 MILES WEST OF HARDWICK TO LUVERNE TO 8 MILES EAST OF
LUVERNE...OR FROM 14 MILES NORTHWEST OF LUVERNE TO 8 MILES EAST OF
LUVERNE...MOVING NORTHEAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
KENNETH AROUND 1025 PM CDT
THIS STORM WILL PRODUCE DAMAGING WIND. GO INSIDE A STURDY BUILDING
AND STAY AWAY FROM WINDOWS.
LAT...LON 4380 9646 4362 9626 4357 9606 4373 9606
4384 9606 4384 9639
$$
CHAPMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:07 PM CDT, 7 hours 9 minutes earlier.
Area forecast discussion, May 29, 3:07 PM CDT, 7 hours 9 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 307 PM CDT SAT MAY 29 2004 .DISCUSSION... FOCUS FOR FORECAST IS THE POTENTIAL SEVERE WEATHER THREAT FOR TONIGHT ACROSS THE CWA. AT 19Z...TWO WARM FRONTS EVIDENT...FIRST FRONT IS FROM N OF KABR TO KJYG. THE SECOND FRONT OR OUTFLOW BOUNDARY BOUNDARY EXTEND FROM NE KMHE TO KSLB. MSTR APPEARS TO BE POOLING THE VICINITY OF THIS FRONT WITH DEW POINTS IN THE MID 60S AND TEMPS 80 TO 85. STRONG CAP STILL EVIDENT ON KABR AND KOAX BUT HEATING COMBINED WITH WEAK COLD ADVECTION OVER COLD FRONT AND WEAK ASCENT AHEAD OF UPPER WAVE MOVING INTO NEBRASKA. EXPECT DEVELOPMENT BETWEEN 21Z AND 22Z IN CWA. AMPLE 0-3 KM SHEAR AVAIABLE WITH 0-2 KM VGP IN EXCESS OF 0.5 AND 0-1 KM EHI 2.4. THE QUESTION IS THAT SHEAR IN THE 3-6 KM IS FAIRLY MODEST BUT AS NIGHT PROGRESSES MID LEVEL SHEAR SHOULD BE ADEQUATE TO SUPPORT ROTATING UPDRAFTS. ADD TO THIS ADDITIONAL HORIZONTAL VORTICITY IN VICINITY OF BOUNDARIES...AND TORNADOES ARE A THREAT...ESP ALONG THE WARM FRONT. ALONG THE COLD FRONT EXPECT TO START AS ISOLATED SUPERCELLS BUT THEN MERGE INTO A SQUALL LINE WEST OF INTERSTATE 29. PRIMARY THREAT WITH SHEAR IS EMBEDDED BOW ECHOES WITH STRONG WINDS. BOTH LOCATIONS HAVE A THREAT OF LARGE HAIL. FINALLY...COULD BE HEAVY RAIN WITH THE STORMS AND WITH THE GROUND NEARLY SATURATED AND SMALL RIVERS NEAR BANKFULL IN NW IA...WILL CONTINUE FLOOD WATCH TODAY. AFTER TONIGHT...MAIN CONCERN IS INSTABILITY SHOWERS THROUGH THE EARLY PART OF THE WEEK. KEPT CHANCE OF SHOWERS EARLY IN THE DAY IN THE KMML TO KSLB AREA AS TSRA DEPART. THEN WITH HEATING OF DAY AND STRONG COLD ADVECTION AT 700 MB...TEMPS BLO 0C...EXPECT SHOWERS WITH ISOL TSRA TO DEVELOP DURING THE AFTERNOON. SHOULD BEGIN IN THE WRN CWA AND THEN SPREAD ACROSS SE SD INTO NW IA AND SW MN. LEAST CHC OF PCPN WILL BE FROM KMML TO KSLB WHERE STABILITY IS HIGHEST. THE BEST CHANCE OF SHOWERS WILL BE DURING THE EVENING IN THOSE AREAS. WITH LOSS OF HEATING SHRA SHOULD DIE AFTER SUNSET. THEN COLDER AIR MOVES IN FOR MONDAY. IN ADDITION A SHORTWAVE WILL MOVE AROUND THE UPPER LOW INCREASING THE CHANCE OF SHOWERS OVER THE NRN AND ERN CWA BEGINNING LATE SUN NIGHT AND CONTINUING ON MONDAY. THIS WILL HELP KEEP TEMPS IN THE 60S IN MOST OF THE CWA EXCEPT ALONG THE MISSOURI RIVER. ON TUESDAY...THE MAIN UPPER LOW IS PROGGED TO MOVE SOUTHEAST ACROSS THE CWA. WILL ADD CONT CHC OF SHOWERS. THE RAIN AND CLOUDS WILL ALSO KEEP TEMPS IN MID TO UPPER 60S. IN THE EXTENDED LOOKS DRY WED AND THU. TEMPS WILL BE WARMING THROUGH LATE WEEK AS WAA SETS UP. THERE WILL BE A CHANCE OF TSRA ON FRIDAY AND SATURDAY. && .FSD...WATCHES/WARNINGS/ADVISORIES... SD...ALL COUNTIES E OF A LINE FROM DE SMET TO TYNDALL. MN...ALL COUNTIES IN SW MN. IA...ALL COUNTIES IN NW IA. NE...ALL COUNTIES IN EXTREME NE NEBRASKA. && SCHUMACHER
Hazardous weather outlook, May 29, 11:38 AM CDT, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1138 AM CDT SAT MAY 29 2004 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-301200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1138 AM CDT SAT MAY 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS IN AND AROUND THE SIOUX CITY METRO AREA LATE THIS AFTERNOON AND EVENING...WITH A MODERATE RISK OVER THE REMAINDER OF SOUTHEAST SOUTH DAKOTA...SOUTHWEST MINNESOTA AND NORTHWEST IOWA. THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND EVENING ACROSS MUCH OF THE AREA. LARGE HAIL UP TO 3 INCHES... DAMAGING WIND GUSTS AND TORNADOES ARE ALL POSSIBLE. A WARM LAYER OF AIR ALOFT... WHICH COULD SUPPRESS DEVELOPMENT...WILL BE THE BIGGEST OBSTACLE TO OVERCOME IF THUNDERSTORMS ARE GOING TO DEVELOP DURING THE LATE AFTERNOON. A WARM FRONT IS EXPECTED TO BE LOCATED FROM NEAR CHAMBERLAIN... SOUTHEAST BETWEEN INTERSTATE 90 AND THE MISSOURI RIVER...TO AROUND STORM LAKE IOWA BY LATE THIS AFTERNOON. STORMS THAT DEVELOP NEAR THIS FRONT WILL HAVE THE GREATEST POTENTIAL FOR STRONG TORNADOES. FLOODING... HEAVY RAINFALL IN EXCESS OF 2 INCHES WILL BE POSSIBLE ACROSS THE AREA DURING THE EVENING HOURS. URBAN AND FLASH FLOODING WILL BE POSSIBLE. PARTS OF THE LITTLE SIOUX RIVER COULD ALSO RISE ABOVE FLOOD STAGE IF THIS AMOUNT OF RAINFALL OCCURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY AFTER 4 PM. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. HACKER
In the hours before
Local storm report, May 29, 7:02 PM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
702 PM CDT SAT MAY 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL MONROE 43.49N 97.22W
05/29/2004 0.88 INCH TURNER SD TRAINED SPOTTER
0518 PM HAIL 5 S MADISON 43.94N 97.11W
05/29/2004 0.75 INCH LAKE SD TRAINED SPOTTER
0527 PM HAIL MARION 43.42N 97.26W
05/29/2004 0.75 INCH TURNER SD FIRE DEPT/RESCUE
0529 PM HAIL MONTROSE 43.70N 97.18W
05/29/2004 0.50 INCH MCCOOK SD EMERGENCY MNGR
0537 PM HAIL 9 W YANKTON 42.89N 97.57W
05/29/2004 0.88 INCH YANKTON SD TRAINED SPOTTER
0542 PM HAIL 2 S UTICA 42.95N 97.50W
05/29/2004 0.88 INCH YANKTON SD TRAINED SPOTTER
0543 PM HAIL 3 S UTICA 42.94N 97.50W
05/29/2004 1.00 INCH YANKTON SD TRAINED SPOTTER
0544 PM FUNNEL CLOUD 3 SW SIOUX FALLS 43.51N 96.77W
05/29/2004 MINNEHAHA SD UNKNOWN
SIOUX FALLS AIRPORT TOWER REPORTED FUNNEL CLOUDS AND WALL
CLOUDS TOWARD WALL LAKE.
0545 PM HAIL 5 W SIOUX FALLS 43.54N 96.83W
05/29/2004 1.00 INCH MINNEHAHA SD TRAINED SPOTTER
0545 PM HAIL 1 S UTICA 42.97N 97.50W
05/29/2004 1.75 INCH YANKTON SD TRAINED SPOTTER
0547 PM HAIL 3 S HARTFORD 43.58N 96.94W
05/29/2004 1.00 INCH MINNEHAHA SD TRAINED SPOTTER
0553 PM HAIL 3 NE UTICA 43.01N 97.45W
05/29/2004 1.00 INCH YANKTON SD TRAINED SPOTTER
0603 PM FUNNEL CLOUD 2 SE HARTFORD 43.60N 96.92W
05/29/2004 MINNEHAHA SD TRAINED SPOTTER
0607 PM HAIL 4 W SIOUX FALLS 43.54N 96.81W
05/29/2004 0.88 INCH MINNEHAHA SD TRAINED SPOTTER
0610 PM HAIL 10 SW HURLEY 43.18N 97.23W
05/29/2004 1.75 INCH TURNER SD TRAINED SPOTTER
0610 PM HAIL 1 W VIBORG 43.17N 97.10W
05/29/2004 1.75 INCH TURNER SD TRAINED SPOTTER
0628 PM HAIL VIBORG 43.17N 97.08W
05/29/2004 0.75 INCH TURNER SD TRAINED SPOTTER
0620 PM HAIL 5 N VIBORG 43.24N 97.08W
05/29/2004 1.00 INCH TURNER SD LAW ENFORCEMENT
&&
TRMLocal storm report, May 29, 7:31 PM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
731 PM CDT SAT MAY 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 3 SW MARION 43.39N 97.30W
05/29/2004 0.88 INCH TURNER SD PUBLIC
0603 PM HAIL 1 SW BADGER 44.48N 97.22W
05/29/2004 0.50 INCH KINGSBURY SD TRAINED SPOTTER
0659 PM HAIL DELL RAPIDS 43.82N 96.71W
05/29/2004 0.75 INCH MINNEHAHA SD PUBLIC
0706 PM HAIL 3 S MADISON 43.97N 97.11W
05/29/2004 1.00 INCH LAKE SD EMERGENCY MNGR
0720 PM HAIL TEA 43.45N 96.84W
05/29/2004 0.75 INCH LINCOLN SD TRAINED SPOTTER
&&
TRMLocal storm report, May 29, 8:19 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
819 PM CDT SAT MAY 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0733 PM HAIL 3 S SIOUX FALLS 43.50N 96.73W
05/29/2004 0.50 INCH LINCOLN SD TRAINED SPOTTER
84TH AND LOUISE IN SIOUX FALLS
0736 PM HAIL SIOUX FALLS 43.54N 96.73W
05/29/2004 0.75 INCH MINNEHAHA SD TRAINED SPOTTER
35TH AND PHILLIPS
0749 PM HAIL SIOUX FALLS 43.54N 96.73W
05/29/2004 0.75 INCH MINNEHAHA SD TRAINED SPOTTER
0749 PM HAIL BRANDON 43.59N 96.58W
05/29/2004 0.75 INCH MINNEHAHA SD FIRE DEPT/RESCUE
0752 PM HAIL BRANDON 43.59N 96.58W
05/29/2004 0.75 INCH MINNEHAHA SD EMERGENCY MNGR
0752 PM FLASH FLOOD SIOUX FALLS 43.54N 96.73W
05/29/2004 MINNEHAHA SD TRAINED SPOTTER
WATER COVERS THE ROAD AND PEA SIZED HAIL ON SOUTH SIDE OF
SIOUX FALLS.
0756 PM HAIL SIOUX FALLS 43.54N 96.73W
05/29/2004 0.50 INCH MINNEHAHA SD TRAINED SPOTTER
900 SOUTH DULUTH IN SIOUX FALLS
0806 PM FLASH FLOOD SIOUX FALLS 43.54N 96.73W
05/29/2004 MINNEHAHA SD TRAINED SPOTTER
NE SIOUX FALLS 50 MPH WINDS AND 4 INCHES OF RAIN IN YARD.
0808 PM FLASH FLOOD SIOUX FALLS 43.54N 96.73W
05/29/2004 MINNEHAHA SD TRAINED SPOTTER
AREAS BETWEEN 26TH AND 10TH EXITS ARE FLOODED. NO CARS IN
DITCHES.
&&
TRMSpecial weather statement, May 29, 10:05 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 1005 PM CDT SAT MAY 29 2004 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-300330- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-CHARLES MIX- CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-DAVISON- DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-IDA IA- JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-LYON IA-LYON MN- MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-OBRIEN IA- OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-SIOUX IA-TURNER- UNION-WOODBURY IA-YANKTON- 1005 PM CDT SAT MAY 29 2004 ...TORNADO WATCH NUMBER 321 HAS EXPIRED FOR SOUTHEASTERN SOUTH DAKOTA...NORTHWEST IOWA...EXTREME NORTHEAST NEBRASKA...AND SOUTHWEST MINNESOTA... THE THREAT OF TORNADOES HAS DIMINISHED. THEREFORE THE WATCH THAT WAS TO BE IN EFFECT UNTIL 300 AM CDT HAS BEEN CANCELLED. WHILE THE TORNADO THREAT HAS DIMINISHED...STRONG STRAIGHT LINE WINDS AND FLASH FLOODING RAINS WILL CONTINUE FOR THE NEXT SEVERAL HOURS OVER NORTHWEST IOWA...SOUTHWEST MINNESOTA AND SOUTHEAST SOUTH DAKOTA. PLEASE CONTINUE TO MONITOR YOUR LOCAL WEATHER. 08
Local storm report, May 29, 10:09 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1009 PM CDT SAT MAY 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 5 S UTICA 42.91N 97.50W
05/29/2004 2.00 INCH YANKTON SD TRAINED SPOTTER
DENTS IN SPOTTERS VEHICLE 5 MILES SOUTH OF UTICA ON
COUNTY ROAD 435TH STREET
0746 PM HAIL SIOUX FALLS 43.54N 96.73W
05/29/2004 0.75 INCH MINNEHAHA SD PUBLIC
I229 AND BENSON ROAD
0756 PM FLASH FLOOD SIOUX FALLS 43.54N 96.73W
05/29/2004 MINNEHAHA SD PUBLIC
SERIOUS STRET FLOODING IN DOWNTOWN SIOUX FALLS AND DIME
SIZE HAIL.
0803 PM TSTM WND DMG SIOUX FALLS 43.54N 96.73W
05/29/2004 MINNEHAHA SD EMERGENCY MNGR
1 FOOT DIAMETER TREE DOWN BY 65 MPH WIND GUST AT
ARROWHEAD PARK NEAR 26TH AND SOUTHEASTERN
0811 PM TSTM WND GST 5 S YANKTON 42.82N 97.39W
05/29/2004 60 MPH CEDAR NE TRAINED SPOTTER
0815 PM HAIL HARTFORD 43.62N 96.94W
05/29/2004 1.00 INCH MINNEHAHA SD TRAINED SPOTTER
LOW LAND/STREET FLOODING AND 45 MPH WIND GUSTS
0816 PM FLASH FLOOD LUVERNE 43.65N 96.21W
05/29/2004 ROCK MN LAW ENFORCEMENT
FLOODED STREETS IN LUVERNE
0833 PM HAIL HARDWICK 43.78N 96.20W
05/29/2004 0.88 INCH ROCK MN TRAINED SPOTTER
HEAVY RAIN, GUSTS TO 30 MPH, QND NICKEL SIZED HAIL IN
HARDWICK.
0844 PM HAIL HUMBOLDT 43.65N 97.07W
05/29/2004 0.75 INCH MINNEHAHA SD PUBLIC
0844 PM HAIL HUMBOLDT 43.65N 97.07W
05/29/2004 0.75 INCH MINNEHAHA SD FIRE DEPT/RESCUE
0851 PM FUNNEL CLOUD HAWARDEN 43.00N 96.48W
05/29/2004 SIOUX IA FIRE DEPT/RESCUE
FUNNEL CLOUD JUST SOUTH OF TOWN AND WIND GUSTS TO 45 MPH
0853 PM HAIL HUMBOLDT 43.65N 97.07W
05/29/2004 0.75 INCH MINNEHAHA SD FIRE DEPT/RESCUE
0859 PM FLASH FLOOD VERMILLION 42.78N 96.93W
05/29/2004 CLAY SD TRAINED SPOTTER
HEAVY RAIN, CLOUD ROTATION, AND 40 MPH WIND GUSTS
0904 PM FLOOD MISSION HILL 42.92N 97.28W
05/29/2004 YANKTON SD EMERGENCY MNGR
FLOODING ALONG NORTH SIDE OF MAPLE CREEK BASIN ALONG
HIGHWAY 50
0905 PM HAIL 3 NW TRENT 43.94N 96.70W
05/29/2004 0.88 INCH MOODY SD PUBLIC
1.75 INCH RAIN IN ADDITION TO NICKEL SIZE HAIL
0906 PM TORNADO 3 W BERESFORD 43.08N 96.84W
05/29/2004 CLAY SD LAW ENFORCEMENT
ONE TORNADO ON THE GROUND AND ANOTHER FUNNEL NOT ALL THE
WAY DOWN YET
0930 PM TSTM WND DMG HAWARDEN 43.00N 96.48W
05/29/2004 SIOUX IA TRAINED SPOTTER
SMALL TREE BRANCHES DOWN, 60 MPH WIND GUSTS, AND DIME
SIZE HAIL
0935 PM TSTM WND DMG 4 NE WORTHING 43.37N 96.71W
05/29/2004 LINCOLN SD TRAINED SPOTTER
DEAD TREE UPROOTED BY 70 MPH WIND GUST
0948 PM FLASH FLOOD UTICA 42.98N 97.50W
05/29/2004 YANKTON SD TRAINED SPOTTER
FLOODING OVER THE ROADS THROUGHOUT AN AREA ABOUT 8 MILES
WIDE FROM 432ND ST TO HIGHWAY 81. A LOT OF WATER IN THE
TOWN OF UTICA.
0950 PM TSTM WND GST DOON 43.28N 96.23W
05/29/2004 70 MPH LYON IA TRAINED SPOTTER
WIND GUSTS ESTIMATED AT 60 TO 70 MPH
&&
TRMThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 8:09 PM CDT | Severe Thunderstorm Warning | FSD | Lyon, Murray | 36 min |
| May 29, 8:19 PM CDT | Severe Thunderstorm Warning | FSD | Pipestone, Rock | 41 min |
| May 29, 9:19 PM CDT | Severe Thunderstorm Warning | FSD | Murray | 26 min |
| May 29, 9:35 PM CDT | Flash Flood Warning | FSD | Lyon, Murray, Nobles, Pipestone, Rock | 6 hr |
| May 29, 9:51 PM CDT | Severe Thunderstorm Warning | FSD | Rock | 24 min |
| May 29, 10:10 PM CDT | Severe Thunderstorm Warning | FSD | Nobles | 35 min |
| May 29, 10:27 PM CDT | Severe Thunderstorm Warning | FSD | Murray, Pipestone | 48 min |
| May 29, 10:54 PM CDT | Severe Thunderstorm Warning | FSD | Cottonwood | 36 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.